Alert archive / Tennessee / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 54, NWS Nashville, TN

May 25, 2015Coffee County, Grundy County, Warren County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at May 25, 2015, 2:59 PM CDT for Coffee County, Grundy County, Warren County, Tennessee. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 25, 2015, 2:59 PM CDT (19:59 UTC)
Expired
May 25, 2015, 3:30 PM CDT
In force
31 min
Issued by
NWS Nashville, TN
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Coffee County, TN, Grundy County, TN, Warren County, TN

The radar

The Northeast Alabama radar (KHTX), 79 km from the middle of the area, began a volume at 19:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 93 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2015-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2015-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 282 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
-199 J/kg
Mixed-layer LCL
1281 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
282 m²/s²
0-3 km storm-relative helicity
309 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

371 
WUUS54 KOHX 251959
SVROHX
TNC031-061-177-252030-
/O.NEW.KOHX.SV.W.0054.150525T1959Z-150525T2030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
259 PM CDT MON MAY 25 2015

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL COFFEE COUNTY IN MIDDLE TENNESSEE...
  NORTHWESTERN GRUNDY COUNTY IN MIDDLE TENNESSEE...
  SOUTHERN WARREN COUNTY IN MIDDLE TENNESSEE...

* UNTIL 330 PM CDT

* AT 259 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES SOUTH OF
  MCMINNVILLE...AND MOVING NORTHEAST AT 15 MPH.

  HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

  SOURCE...RADAR INDICATED.

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMINNVILLE AROUND 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3571 8576 3554 8561 3546 8589 3559 8595
TIME...MOT...LOC 1959Z 240DEG 14KT 3555 8583

HAIL...0.75IN
WIND...60MPH

$$

07
1 follow-up statement
452 
WWUS54 KOHX 252008
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
308 PM CDT MON MAY 25 2015

TNC061-252018-
/O.CAN.KOHX.SV.W.0054.000000T0000Z-150525T2030Z/
GRUNDY TN-
308 PM CDT MON MAY 25 2015

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN GRUNDY COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 3563 8589 3571 8576 3554 8561 3553 8566
      3552 8581
TIME...MOT...LOC 2008Z 240DEG 14KT 3557 8579

$$

TNC177-252030-
/O.CON.KOHX.SV.W.0054.000000T0000Z-150525T2030Z/
WARREN TN-
308 PM CDT MON MAY 25 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
WARREN COUNTY UNTIL 330 PM CDT...

AT 307 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES SOUTH OF
MCMINNVILLE...AND MOVING NORTHEAST AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  MCMINNVILLE AROUND 325 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

INTENSE SQUALL LINES CAN SOMETIMES PRODUCE BRIEF TORNADOES AND
WIDESPREAD SIGNIFICANT WIND DAMAGE. ALTHOUGH A TORNADO IS NOT
IMMEDIATELY LIKELY...IT IS BEST TO MOVE TO AN INTERIOR ROOM ON THE
LOWEST FLOOR OF A BUILDING. THIS STORM MAY CAUSE SERIOUS INJURY AND
SIGNIFICANT PROPERTY DAMAGE.

&&

LAT...LON 3563 8589 3571 8576 3554 8561 3553 8566
      3552 8581
TIME...MOT...LOC 2008Z 240DEG 14KT 3557 8579

HAIL...0.75IN
WIND...60MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 2:21 PM CDT, 38 minutes earlier.

Area forecast discussion, May 25, 2:21 PM CDT, 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
221 PM CDT MON MAY 25 2015

.DISCUSSION...A PERSISTENT BAND OF SHOWERS CONTINUES TO MOVE
SLOWLY EASTWARD ACROSS MIDDLE TENNESSEE, WITH A FEW STRONGER
CELLS PASSING THROUGH SOUTHERN PARTS. HRRR HAS PERFORMED QUITE
WELL TODAY, AND THE SHORT-RANGE MODEL HAS CONSISTENTLY SHOWN A
DECREASE IN THE ACTIVITY FROM LATE AFTERNOON THROUGH EVENING, SO
AM SPLITTING TONIGHT'S POP GRID INTO 6-HOUR INCREMENTS, WITH
REDUCED POP'S FROM 00Z THROUGH 06Z. NAM SHOWS A WEAK TROUGH MOVING
INTO MIDDLE TENNESSEE TOMORROW MORNING ALONG WITH THE NEXT WAVE OF
MOISTURE, THEREBY PUSHING THE DRY WEDGE NORTHWARD AND BRINGING
LIKELY TO CATEGORICAL POP'S BACK IN. SPC IS KEEPING THE ENTIRE MID
STATE UNDER A SLIGHT RISK OF SEVERE STORMS TOMORROW AND TOMORROW
NIGHT, AND A MARGINAL RISK FOR DAY 3. MODEL SOUNDINGS CONTINUE TO
SHOW GOOD INSTABILITY FOR THE NEXT SEVERAL DAYS, MAINLY DURING
PEAK HEATING HOURS, WITH VERY LITTLE AIR MASS CHANGE FOR THE
FORESEEABLE FUTURE. FOLLOWING WEDNESDAY'S ANTICIPATED SHORTWAVE
PASSAGE, THE UPPER PATTERN BREAKS DOWN INTO A MUCH WEAKER FLOW,
WITH HIGH PRESSURE ESTABLISHING ITSELF OFF THE EAST COAST, VERY
SUMMER-LIKE. WE MAY SEE A FRONTAL PASSAGE EARLY NEXT WEEK, BUT AT
THIS POINT THE GFS AND ECMWF SOLUTIONS DIVERGE TO THE POINT THAT
ANY CONFIDENCE REGARDING TIMING IS LOW. TEMPERATURES WILL
GRADUALLY WARM THROUGHOUT THE WEEK, WITH READINGS SEVERAL DEGREES
ABOVE NORMAL FROM WEDNESDAY ON.

&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE      66  82  66  86 /  40  70  30  30
CLARKSVILLE    67  83  65  84 /  40  70  30  30
CROSSVILLE     65  76  65  77 /  60  70  70  50
COLUMBIA       66  81  66  86 /  40  80  40  30
LAWRENCEBURG   66  80  65  84 /  40  80  50  40
WAVERLY        67  82  66  85 /  40  80  30  30

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

ROSE
Hazardous weather outlook, May 25, 5:02 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
502 AM CDT MON MAY 25 2015

TNZ005>011-023>034-056>066-075-077>080-093>095-261015-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-HOUSTON-
HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-
JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-
MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-CUMBERLAND-BEDFORD-
COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-GILES-
502 AM CDT MON MAY 25 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FOR MIDDLE
TENNESSEE ON TUESDAY. SCATTERED THUNDERSTORMS MAY DEVELOP DURING
THE DAY ON TUESDAY...WITH SOME SEVERE STORMS POSSIBLE. DAMAGING
WINDS AND HAIL MAY BE POSSIBLE WITH STRONGER THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

REPORTS FROM TRAINED WEATHER SPOTTERS MAY BE NEEDED.

06

In the hours before

Special weather statement, May 25, 1:49 PM CDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
149 PM CDT MON MAY 25 2015

TNZ075-077-251915-
BEDFORD-COFFEE-
149 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...

AT 145 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING NORTHEAST AT 35 MPH.

SOME LOCATIONS IN THE PATH INCLUDE RAUS...SHELBYVILLE...WARTRACE...
NORMANDY AND BELL BUCKLE.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3546 8654 3564 8637 3540 8615 3536 8627
      3538 8626 3538 8628 3540 8628 3541 8628
      3536 8633 3536 8636 3534 8637 3535 8639
      3533 8641

07
Special weather statement, May 25, 2:11 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
211 PM CDT MON MAY 25 2015

TNZ075-077-252000-
BEDFORD-COFFEE-
211 PM CDT MON MAY 25 2015

...SIGNIFICANT WEATHER ADVISORY FOR BEDFORD AND COFFEE COUNTIES...

AT 210 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A STRONG THUNDERSTORM NEAR SHELBYVILLE...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS IN THE PATH INCLUDE WARTRACE...NORMANDY...BELL BUCKLE
AND BEECHGROVE.

SMALL HAIL...AND WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LAT...LON 3554 8644 3565 8629 3563 8624 3568 8625
      3570 8622 3550 8602 3541 8629

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 1:49 PM CDTSpecial Weather StatementOHXBedford26 min
May 25, 2:11 PM CDTSpecial Weather StatementOHXCoffee49 min
May 25, 2:40 PM CDTSevere Thunderstorm WarningOHXCannon, Coffee35 min
May 25, 4:04 PM CDTSpecial Weather StatementOHXFentress, Overton41 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.